Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 320, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2011, 7:09 PM EDT for Dubois County, Indiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 7:09 PM EDT (23:09 UTC)
- Expired
- Jun 15, 2011, 7:28 PM EDT
- In force
- 19 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:04 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116
WUUS53 KLMK 152309
SVRLMK
INC037-152345-
/O.NEW.KLMK.SV.W.0320.110615T2309Z-110615T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 745 PM EDT
* AT 706 PM EDT/606 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUFF TO 8 MILES WEST OF HOLLAND...MOVING SOUTHEAST
AT 35 MPH.
* SEVERE THUNDERSTORMS WILL IMPACT...
HUNTINGBURG AND HOLLAND...
JOHNSBURG...
FERDINAND...
SAINT HENRY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DESTRUCTIVE HAIL AND DANGEROUS
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3838 8708 3840 8706 3825 8679 3820 8681
3820 8708 3821 8708
TIME...MOT...LOC 2309Z 302DEG 32KT 3828 8704 3819 8715
WIND...HAIL <50MPH 1.00IN
$$
131 follow-up statement
277
WWUS53 KLMK 152328
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EDT WED JUN 15 2011
INC037-152336-
/O.CAN.KLMK.SV.W.0320.000000T0000Z-110615T2345Z/
DUBOIS IN-
728 PM EDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DUBOIS COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
STRONG THUNDERSTORMS WILL CONTINUE TO CROSS SOUTHERN DUBOIS COUNTY
THROUGH 8 PM EDT. HEAVY RAIN...DANGEROUS LIGHTNING...SMALL
HAIL...AND WIND GUSTS TO 40 MPH WILL STILL BE POSSIBLE PRIMARILY
SOUTHEAST OF HUNTINGBURG.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3838 8708 3840 8706 3825 8679 3820 8681
3820 8708 3821 8708
TIME...MOT...LOC 2326Z 302DEG 32KT 3820 8688 3811 8699
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:30 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 15, 6:30 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 630 PM EDT WED JUN 15 2011 ...MESOSCALE UPDATE #2... AFTER COORDINATION WITH SPC...SEVERE THUNDERSTORM WATCH BOX NUMBER 480 HAS BEEN ISSUED UNTIL 16/03Z OR 1100 PM EDT TONIGHT. THUNDERSTORMS CONTINUE TO DEVELOP IN AN AREA OF MODERATE TO STRONG INSTABILITY MAINLY IN AREA WEST OF INTERSTATE 65. SURFACE WARM FRONTAL BOUNDARY IS PUSHING EASTWARD TOWARD THE I-65 CORRIDOR. IN AREAS BEHIND THE WARM FRONT...A STRONG TEMPERATURE GRADIENT HAS BEEN NOTED WITH TEMPERATURES IN THE UPPER 80S WEST OF THE NATCHER PARKWAY. THE COMBINATION OF TEMPS IN THE UPPER 80S WITH DEWPOINTS IN THE UPPER 60S HAS RESULTED IN SURFACE CAPES IN THE 2500-2800 J/KG RANGE WITH LIFTED INDICES IN THE -6 TO -7 DEG RANGE. AS MENTIONED EARLIER...GOOD SPEED SHEAR BETWEEN 850-500 HPA HAS RESULTED IN AN ENVIRONMENT FAVORING SPLITTING SUPERCELLS...WITH THE RIGHT/SOUTHERN MOVERS BEING FAVORED FOR SEVERE WEATHER. WHILE STORM RELATIVE HELICITY VALUES GENERALLY LESS THAN 125 M2/S2...MAIN THREAT WITH THESE SUPERCELLS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. HOWEVER...WE CAN NOT RULE OUT A TORNADO OR TWO. OTHER STRONG/SEVERE STORMS CONTINUE TO DEVELOP AND MOVE SOUTHEAST INTO SOUTHERN INDIANA. THESE STORMS ARE ALONG THE SYNOPTIC COLD FRONT. THESE STORMS ARE MOVING INTO AN AREA WHERE MODERATE INSTABILITY EXISTS AND SHOULD MAINTAIN THEIR STRONG/SEVERE CHARACTERISTICS FOR THE NEXT FEW HOURS. AGAIN DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. ONE ISSUE THAT WE'RE DEALING WITH IS THE DRAMATIC DROP OFF OF INSTABILITY ONCE ONE GETS EAST OF INTERSTATE 65. THUS...WE HAVE ALREADY STARTED TO SEE THE STORMS WEAKEN A BIT AS THEY HAVE HEADED EAST AND SOUTHEAST. BASED ON THE LATEST DATA...FEEL THAT THE CURRENT SEVERE WEATHER BOX IS IN GOOD SHAPE AND HAS THE AREA MOST AT RISK FOR SEVERE WEATHER COVERED. WILL CONTINUE TO MONITOR THE ACTIVITY AND EXTEND THE BOX EASTWARD IF CONDITIONS WARRANT. THE PUBLIC FORECAST SUITE HAS BEEN UPDATED TO ACCOUNT FOR THE NEW WATCH. THESE PRODUCTS HAVE ALREADY BEEN SENT. MESOSCALE UPDATE #1... THUNDERSTORMS CONTINUE TO INCREASE IN COVERAGE AND STRENGTH IN THE WESTERN PARTS OF THE CWA THIS AFTERNOON. SFC MESOANALYSIS REVEALS SFC COLD FRONT STILL WEST OF THE REGION WITH A NORTHWEST TO SOUTHEAST WARM FRONTAL BOUNDARY PUSHING EAST TOWARD THE I-65 CORRIDOR. TEMPERATURES ACROSS THE REGION ARE STARTING TO RISE AS THE WARM FRONT NOSES EASTWARD. SHOULD SEE TEMPS IN THE I-65 CORRIDOR JUMP ABOVE 80 HERE IN THE NEXT HOUR OR SO. MODERATE INSTABILITY WAS LOCATED ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA. CURRENTLY SURFACE LIFTED INDICES HAVE REACHED -6 TO -7 DEG CELSIUS WITH CAPES NOW APPROACHING AROUND 2800-3000 J/KG. STORM RELATIVE HELICITY VALUES ARE STILL ON THE LOW SIDE IN THE 0-1KM LAYER WITH VALUES LESS THAN 100 M2/S2. HOWEVER EXPANDING THE LAYER TO NEAR 3KM AND VALUES ARE INCREASING ABOVE 125 M2/S2. WITH EFFECTIVE BULK SHEAR ABOVE 40KTS...CERTAINLY HAVE ENOUGH FOR SUPERCELL DEVELOPMENT. AS SUCH...WE'RE STARTING TO SEE THAT ALREADY IN THE WESTERN PARTS OF THE CWA. IN ADDITION...STRONG SPEED SHEAR WITH AROUND 40KTS AT 850HPA AND 50-60KTS AT 500HPA WILL RESULT IN A SHEAR PROFILE FAVORING SPLITTING SUPERCELLS. CONSEQUENTLY...THE RIGHT MOVERS WILL BE THE ONES TO WATCH FOR POTENTIAL TORNADIC DEVELOPMENT OVER THE NEXT FEW HOURS. LATEST EXPERIMENTAL HIGH RESOLUTION LMK WRF MODEL INDICATES CONTINUED CONVECTIVE DEVELOPMENT ACROSS SOUTHERN ILLINOIS AND WESTERN KY OVER THE NEXT COUPLE OF HOURS. MOST INTENSE INSTABILITY AND STRONG STORMS LOOK TO REMAIN SOUTHWEST OF A LINE FROM DUBOIS COUNTY INDIANA TO RUSSELL COUNTY KENTUCKY. ADDITIONAL STORMS ACROSS CENTRAL ILLINOIS WILL AFFECT PORTIONS OF SOUTHERN INDIANA AND NORTH-CENTRAL KENTUCKY LATER THIS EVENING. INSTABILITY HERE IS NOT AS GREAT DUE TO BEING LOCATED ON THE COOL SIDE OF THE WARM FRONT. HOWEVER INSTABILITY WILL LIKELY INCREASE AS WARM FRONT SURGES EASTWARD LEADING TO AN INCREASED POTENTIAL OF STRONGER STORMS THROUGH THE EVENING HOURS. .SHORT TERM (TONIGHT AND THURSDAY)... CURRENTLY...A SFC LOW SPINNING OVER WISCONSIN IS EXTENDING ITS WARM FRONT SOUTH-SOUTHEASTWARD ACROSS IL AND INTO WRN KY...WHERE TEMPS EAST OF THIS ARE IN THE 60S AND LOW 70S...AND TEMPS WEST ARE IN THE 80S AND EVEN LOW 90S WITH LIFTED INDICES IN THE -3 TO -7 DEGREE CELSIUS RANGE. THE SYSTEM/S COLD FRONT EXTENDS SOUTHWESTWARD THRU IL AND INTO SERN MISSOURI. STORMS ARE DEVELOPING ALONG THE COLD FRONT IN CENTRAL IL...AS WELL AS ALONG A MOISTURE BOUNDARY NEAR THE TN/KY BORDER. THINK THE COMPLEX TO THE SOUTH WILL HOG MOST OF THE DEEPER MOISTURE BUT SCATTERED CONVECTION IS STILL EXPECTED TO DEVELOP WITHIN THE SMALL WARM SECTOR AND ALONG THE COLD FRONT TO OUR WEST. SINCE MOST OF THE ACTIVITY WILL BE ISOLATED TO SCATTERED...WILL STICK WITH CHC POPS THE REST OF THE DAY WITH THE HIGHEST SOUTH. ANY STORM THAT DOES MAKE IT INTO OUR CWA IN THE WARM SECTOR COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. THE 12Z NMM-WRF SEEMS TO HAVE AN OKAY HANDLE ON THE CURRENT SITUATION...AS WELL AS THE NEXT FEW HOURS. WILL FOLLOW THIS MODEL MOSTLY...WHICH ENDS POPS SHORTLY AFTER SUNSET. TAPERED POPS QUICKLY FROM WEST TO EAST BY MIDNIGHT...LEAVING SLIGHT CHC POPS OVER THE EASTERN CWA AFTER 06Z. OVERNIGHT...WINDS SHOULD WEAKEN ENOUGH OVER THE SOUTH WITH CLEARING SKIES THAT SOME FOG COULD FORM NEAR SUNRISE THURSDAY. FOR NOW IN THE GRIDS...WILL KEEP FOG MENTIONED IN THE RIVER VALLEYS/TYPICAL FOG-PRONE AREAS. LOWS SHOULD DIP INTO THE 60S. TOMORROW...A WARM NORTHWEST FLOW WILL DOMINATE...WITH AN UPPER LEVEL DISTURBANCE DIVING SE ACROSS THE GREAT LAKES. WE SHOULD WARM UP NICELY INTO THE 80S/NEAR 90 DEGREES OVER THE SW AHEAD OF THIS FEATURE...WITH SKIES REMAINING MOSTLY SUNNY. .LONG TERM (THURSDAY NIGHT - WEDNESDAY)... THURSDAY NIGHT - SUNDAY NIGHT... AN UNSETTLED WEATHER PATTERN WILL TAKE SHAPE THROUGH THE WEEKEND. THE OHIO VALLEY WILL BE LOCATED ON THE PERIPHERY OF SOUTHERN CONUS RIDGE...WHICH WILL PROVIDE NORTHWEST FLOW ALOFT WITH A SLOW NORTHEASTWARD MOVING WARM FRONTAL BOUNDARY AT THE SURFACE PARALLELING THE FLOW ALOFT. THE LATEST PROBABILISTIC AND DETERMINISTIC MODELS INDICATE THE WARM FRONT WILL STRETCH ACROSS THE FORECAST AREA FRIDAY THROUGH SUNDAY. GIVEN THIS POSITION...AND THE SLOW MOVEMENT OF THIS FRONTAL BOUNDARY...EXPECT A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEKEND. PRECIPITATION CHANCES WILL GREATLY DIMINISH BY SUNDAY NIGHT. HIGH TEMPERATURES WILL BE IN THE MID AND UPPER 80S FRIDAY. THE MAJORITY OF THE FORECAST AREA APPEARS TO BE ON THE WARM SIDE OF THE FRONTAL BOUNDARY BY SATURDAY AFTERNOON...WHICH WILL MEAN TEMPERATURES NEAR OR SLIGHTLY ABOVE 90 SATURDAY. EXPECT TEMPERATURES TO BE A FEW DEGREES WARMER SUNDAY AFTERNOON AS THE WARM FRONT MOVES A LITTLE FURTHER NORTHEAST. HIGHS WILL GENERALLY RANGE IN THE LOW TO MID 90S. OVERNIGHT LOWS GENERALLY IN THE UPPER 60S TO LOW 70S ARE ANTICIPATED. MONDAY - WEDNESDAY... THE WARM FRONT WILL NOW BE NORTHEAST OF THE FORECAST AREA AND HIGH PRESSURE ALOFT WILL STRENGTHENING ACROSS THE SOUTHEASTERN CONUS. EXPECT SOUTH-SOUTHWEST WINDS...DRY CONDITIONS AND HOT TEMPERATURES THROUGH AT LEAST TUESDAY. HIGH TEMPERATURES IN THE LOWER 90S WILL BE COMMON...WITH OVERNIGHT LOWS IN THE LOWER 70S. BY LATE TUESDAY NIGHT...AN UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE LOW PROGRESSING EASTWARD THROUGH THE MID/UPPER MISSISSIPPI VALLEY WILL APPROACH THE OHIO VALLEY. THIS WILL BRING A RETURN OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA WEDNESDAY...WITH TEMPERATURES RUNNING A FEW DEGREES COOLER THAN TUESDAY. && .AVIATION (18Z TAF ISSUANCE)... WARM FRONT PRECIP HAS PUSHED THROUGH THE SDF TERMINAL AND IS ALMOST THROUGH LEX AT THE MOMENT. SHRA/TSRA ARE CREEPING CLOSE TO SDF AND BWG...BUT THINK WILL JUST HAVE VCTS AND CB MENTIONED FROM NOW TIL 1830/1900Z AT BOTH OF THE TERMINALS. MORE SHOWERS AND STORMS SHOULD DEVELOP ALONG AN APPROACHING COLD FRONT LATER THIS AFTERNOON. HOWEVER...THE MAIN FOCUS SHOULD BE AROUND BWG OR FURTHER SOUTH INTO TN. WILL LIKELY KEEP SDF AND LEX DRY AND MAY CARRY A VCTS/CB MENTION IN AT BWG...AND CAN AMEND IF ANYTHING POPS UP ALONG THE FRONT FOR LATER THIS AFTERNOON. THE MVFR CIGS/VSBYS AT LEX SHOULD IMPROVE TO VFR SHORTLY...AND WILL KEEP ALL TERMINALS IN VFR THEREAFTER. THE ONLY EXCEPTION WOULD BE TO INSERT MVFR VSBYS INTO THE TAFS TOWARDS 12Z THURSDAY. WINDS AT SDF AND LEX SHOULD GENERALLY BE ERLY OR SERLY UNTIL THE WARM FRONT PUSHES THROUGH IF IT DOES. WINDS AT BWG WILL REMAIN OUT OF THE S OR SW. BEHIND THE COLD FRONT...WINDS WILL SHIFT AROUND TO THE W-NW AND WILL REMAIN LIKE THAT THROUGH THURSDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......MJ SHORT TERM.....AL LONG TERM......MJP AVIATION.......AL
Hazardous weather outlook, Jun 15, 6:20 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 620 PM EDT WED JUN 15 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 620 PM EDT WED JUN 15 2011 /520 PM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE EVENING WEARS ON IN AREAS WEST OF INTERSTATE 65. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS AND VERY LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. AS THE ACTIVITY CROSSES THE I-65 CORRIDOR THE ACTIVITY WILL LIKELY WEAKEN AS ATMOSPHERIC INSTABILITY DECREASES SIGNIFICANTLY IN AREAS EAST OF I-65. A SEVERE THUNDERSTORM WATCH IS IN EFFECT OR THE WESTERN TWO-THIRDS OF THE OUTLOOK AREA UNTIL 1100 PM EDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH THE WEEKEND AS A WARM FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HAIL OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE KENTUCKY. AL/MJP
In the hours before
Local storm report, Jun 15, 6:19 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 3 NNE BAIZETOWN 37.41N 86.70W
06/15/2011 E1.75 INCH OHIO KY PUBLIC
OCCURRED BETWEEN 548PM AND 603PM
&&
EVENT NUMBER LMK1100873
LGLocal storm report, Jun 15, 6:27 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 SE OLATON 37.49N 86.66W
06/15/2011 E2.50 INCH GRAYSON KY TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL TO TENNIS BALL SIZE HAIL
ALONG THE OHIO-GRAYSON COUNTY BORDER
&&
EVENT NUMBER LMK1100874
LGSpecial weather statement, Jun 15, 6:39 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT WED JUN 15 2011
KYZ027-061-062-152315-
BUTLER-EDMONSON-GRAYSON-
539 PM CDT WED JUN 15 2011
...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
LEITCHFIELD TO 9 MILES EAST OF MORGANTOWN...AND MOVING SOUTHEAST AT
20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PROSPERITY AND ANNETA...
BROADWAY AND MOUTARDIER...
PONDEROSA AND HUFF...
HILLVIEW AND CUB RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE! STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3743 8634 3733 8616 3728 8611 3715 8638
3717 8640 3715 8641 3729 8661
TIME...MOT...LOC 2239Z 313DEG 17KT 3734 8634 3725 8650
SCHOETTMERLocal storm report, Jun 15, 6:56 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL MORGANTOWN 37.22N 86.70W
06/15/2011 E1.75 INCH BUTLER KY BROADCAST MEDIA
REPORT RELAYED FROM PUBLIC OF GOLF BALL SIZE HAIL
&&
EVENT NUMBER LMK1100875
LGLocal storm report, Jun 15, 7:02 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL MORGANTOWN 37.22N 86.70W
06/15/2011 E0.88 INCH BUTLER KY TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED
&&
EVENT NUMBER LMK1100876
LGSpecial weather statement, Jun 15, 7:04 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT WED JUN 15 2011
INZ083-152330-
DUBOIS-
704 PM EDT WED JUN 15 2011
...STRONG STORM WITH POSSIBLE LARGE HAIL APPROACHING SOUTHWEST
DUBOIS COUNTY...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF WINSLOW MOVING SOUTHEAST AT 30
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AT LEAST NICKEL SIZE HAIL...AND
GUSTY WINDS TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL IMPACT...
HOLLAND...
JOHNSBURG...
FERDINAND...
SAINT HENRY...
HUNTINGBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE AND POTENTIALLY DAMAGING HAIL IS OCCURING WITH THIS STORM.
PREPARE NOW BY MOVING YOUR CAR TO A GARAGE...AND GOING INDOORS.
&&
LAT...LON 3832 8708 3835 8708 3835 8707 3820 8681
3820 8701 3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 2303Z 318DEG 28KT 3828 8719
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:54 AM EDT | Special Weather Statement | LMK | Dubois, Perry | 36 min |
| Jun 15, 5:19 AM EDT | Severe Thunderstorm Warning | LMK | Perry | 26 min |
| Jun 15, 5:27 AM EDT | Special Weather Statement | LMK | Crawford, Dubois, Orange, Perry | 33 min |
| Jun 15, 6:00 AM EDT | Special Weather Statement | LMK | Floyd, Harrison, Orange, Washington | 45 min |
| Jun 15, 6:58 AM EDT | Special Weather Statement | LMK | Crawford, Harrison, Orange, Perry, Washington | 32 min |
| Jun 15, 7:32 AM EDT | Special Weather Statement | LMK | Harrison | 28 min |
| Jun 15, 7:04 PM EDT | Special Weather Statement | LMK | Dubois | 26 min |
| Jun 15, 7:34 PM EDT | Special Weather Statement | LMK | Perry | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.